Virginia, 2024

Flash Flooding in Virginia, June 30, 2024

June 30, 2024 · NWS AKQ · 5 events in 3 counties and zones

Scattered thunderstorms in advance of a cold front produced heavy rain which caused flash flooding across portions of central and southeast Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms in advance of a cold front produced heavy rain which caused flash flooding across portions of central and southeast Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 3:14 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 30, 3:14 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
414 PM EDT Sun Jun 30 2024

.SYNOPSIS...
Strong to severe storms and locally heavy rain are expected into
tonight as a cold front moves in from the northwest. The front
pushes south of the area Monday morning, bringing cooler
temperatures and lower humidity Monday and Tuesday. Heat and
humidity return later in the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 330 PM EDT Sunday...

Key messages:

- Severe Tstm Watch has been issued for the entire CWA through
  11 pm tonight, primarily a wind threat. A Heat Advisory
  remains in effect for portions of the area through 6pm.

- PoPs diminish from NW to SE overnight, lingering heavy rain
  possible in the SE through ~4am, then much cooler and more
  comfortable Monday.

The latest WX analysis indicates a broad positively tilted mid/upper
level trough extending from northern Quebec SW to the eastern
Great Lakes region. At the sfc, low pressure is moving through
Quebec towards Atlantic Canada, with a trailing cold front
extending SW to the west slope of the Appalachians. A lee trough
is in place over the western portion of the CWA. Severe Tstm
Watch has been issued for the entire CWA through 11 pm EDT
tonight, with damaging wind gusts as the primary threat. There is
a subtle shortwave aloft passing through the local area this
aftn and mid level (500-700mb lapse rates are increasing
modestly to near 6CM/Km). Therefore, we could see isolated hail with
the strongest cores. ML CAPE (to ~3000 J/Kg) and PWATs (2.30" to 2.50")
are highest across the SE 1/2 of the CWA and this is where
storms have been more organized so far this aftn. The CAMs
suggest this activity continues into the early evening, with a
bit of a lull followed by PoPs ramping back up from NW as we
approach sunset. Outside of storms, hot and very humid
conditions prevail with heat indices widespread in the 105-100F
range and locally higher. With the fairly widespread convection
over the next 1-3 hrs, the heat impacts will diminish and we
should be able to cancel the Heat Advisory at the 6pm end time.
Tonight, there will still be a severe threat initially as some
areas of central VA/metro RIC have received no rain thus far
and will still have decent low level lapse rates and
instability. After the initial line or broken line of storms,
the severe threat will diminish and transition to more of a
heavy rain threat overnight, especially over the E/SE. QPF
amounts will vary widely given the convection nature, but the
12Z HREF means again favor SE VA/NE NC for the highest rain
totals with ~30% chances for 3"/3hr. Winds shift abruptly to the
N/NE in the wake of the front between around midnight and 6 am
from NW to SE. Winds become gusty to 20-30 mph as much cooler
and drier air filters in. Lows will range from the upper 50s NW
to the lwr 70s far SE.

Some lingering clouds and showers in the far SE Monday morning,
but elsewhere the sky will become mostly sunny. With dew pts
falling into the 50s most areas and highs holding in the upper
70s (SE coast) to around 80F/lower 80s elsewhere, peak heat
indices Monday will be an astounding 30 to 35 degrees lower
than today.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 355 PM EDT Sunday...

Clear or mostly clear and comfortable Mon night, as sfc high
pressure builds in from the N. Lows will be mainly in the mid
50s to around 60F along and W of I-95 and 60-65F to the east.
The center of the sfc high will move to the srn New England
coast Tue. Generally mostly sunny with SCT aftn cu and still
rather comfortable with highs in the upper 70s to lower 80s at
the coast, and in the mid 80s inland/Piedmont. Dew pts remain in
the 50s to lower 60s. The sfc high will sit just off the New
England coast Tue night. Clear to partly cloudy and still
rather comfortable with lows in the upper 50s to mid/upper 60s.
The models show good consensus for the return of the upper
ridge over the southeast CONUS by midweek, with Wed being the
transition day. With sfc high pressure still centered just off
the coast Wed, conditions will be warmer but still near average
for early July, with highs in the mid 80s to around 90, with
humidity levels still not too bad, along with no chc for rain.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 405 PM EDT Sunday...

- Key Message: Heat and humidity return.

After a nice break from the heat, there is strong model
consensus for a return to hot and humid weather starting
Thursday/Independence Day. An upper level ridge will be in place
over the SE CONUS, slowly shifting off the east coast into next
weekend. Highs look to range from the mid to upper 90s well
inland and in the 90-95F range closer to the coast Thu-Sat,
perhaps trending slightly cooler by Sunday as the next cold
front pushes in from the W. With dewpoints climbing back into
the 70-75F range, heat indices will likely be at least 100-105F.
As for PoPs, expect daily chances for isolated/scattered mainly
aftn/evening tstms.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 1230 PM EDT Sunday...

VFR conditions were prevailing at the TAF sites as of midday
with SSW winds 5-10 kt. Sctd to numerous showers/tstms are
likely this aftn through late this evening, with showers and a
few tstms likely tonight into early Mon morning. Some of the
storms could be strong to severe (esply during this
aftn/evening), with brief wind gusts of 30-50 kt possible. Any
tstm will be capable of producing brief IFR- LIFR flight
restrictions in heavy rain. Winds shift to the NNE Mon morning
and will be gusty, esply at the coast. High pressure and drier
conditions return for later Mon morning/early Mon aftn through
Tue, and mainly dry Wed.

&&

.MARINE...
As of 230 PM EDT Sunday...

Key messages:

- A Moderate Rip Current Risk for all area beaches through
  Monday.

- A period of SCA conditions is expected for the bay, lower
  James and Currituck sound late tonight into Monday with
  northerly winds behind a cold front. SCAs have also been added
  to the southern coastal waters for late tonight into early
  Monday.

- High pressure builds from the northwest for the midweek period,
  with more benign marine conditions Tuesday through midweek.

Latest sfc analysis indicates a cold front to the NW of local
waters, and its associated low pressure just to the NW of Maine.
Ahead of the front, some scattered thunderstorms have formed,
which may lead to brief gusts in excess of 40kt, heavy rain, and
frequent lightning. Additional storms are expected later
tonight as the front passes through the region. Latest wind obs
show a S/SW wind of 10-15kt with a few gusts approaching 20kt.
Seas are a bit slower to come up than forecast with buoy obs
showing 2-3ft. Waves are 1-2ft this afternoon.

The previously referenced cold front, a strong cold front relative
to late June/July, crosses into the area after midnight late
tonight/early Monday, with a decent CAA surge post-frontal. NNW
winds of 15-25kt expected. Seas build to 3-5ft, with 2-4ft waves
in the Ches. Bay. SCAs have been hoisted for the Ches. Bay,
lower James, and Currituck Sound. Went ahead and raised SCAs for
coastal waters S of Cape Charles due to a window for 25-30kt
gusts in the few hours on either side of sunrise Monday. Winds
remain N ~15-20 kt into Monday aftn, before diminishing to NE
10-15kt Monday night into Tuesday as high pressure builds SE
toward the New England coast. Some gusts to ~20 kt will be
possible in the lower bay and lower James Monday night before
gradually diminishing. Seas slowly subside to ~3ft by late
Monday night, as high pressure builds into the region. The high
eventually settles S off the coastal Carolinas by midweek with
the wind becoming southerly.

Rip Currents: A moderate rip current risk is forecast for all
beaches for the rest of today and Monday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 6 PM EDT this evening for NCZ012>017-
     030>032.
VA...Heat Advisory until 6 PM EDT this evening for VAZ065>069-
     079>090-092-093-095>098-512>520-522>525.
MARINE...Small Craft Advisory from 10 PM this evening to 4 PM EDT
     Monday for ANZ630-631.
     Small Craft Advisory from 4 AM to 4 PM EDT Monday for
     ANZ632>634.
     Small Craft Advisory from 4 AM to 1 PM EDT Monday for ANZ638.
     Small Craft Advisory from 4 AM to 10 AM EDT Monday for ANZ656-
     658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...LKB/TMG
AVIATION...LKB/TMG
MARINE...AM/MAM
Hazardous weather outlook, Jun 30, 3:20 PM EST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
420 PM EDT Sun Jun 30 2024

MDZ021>024-VAZ048-060>062-064-075>078-509>511-521-012030-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-Western Louisa-Eastern Louisa-Western Hanover-
Western Essex-
420 PM EDT Sun Jun 30 2024

...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ012>017-030>032-VAZ065>069-079>090-092-093-095>097-512>520-
522>525-012030-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
420 PM EDT Sun Jun 30 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ098-012030-
Virginia Beach-
420 PM EDT Sun Jun 30 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ025-NCZ102-VAZ099-100-012030-
Maryland Beaches-Eastern Currituck-Accomack-Northampton-
420 PM EDT Sun Jun 30 2024

...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 30, 3:53 PM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
453 PM EDT Sun Jun 30 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     Marine Tstm Wind 6 NW Cape Henry         37.00N 76.09W
06/30/2024  M49 MPH          ANZ634             VA   Mesonet

            Mesonet station 44064 6 NW Cape Henry.

0435 PM     Marine Tstm Wind 3 NE Bayside            36.92N 76.09W
06/30/2024  M44 MPH          ANZ634             VA   Mesonet

            Mesonet station XLHI Lynnhaven Inlet Light
            2.

&&

EI
Special weather statement, Jun 30, 4:06 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
506 PM EDT Sun Jun 30 2024

VAZ082-083-516-302145-
Charles City VA-New Kent VA-Eastern Henrico VA-
506 PM EDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHARLES CITY...NEW KENT
AND EAST CENTRAL HENRICO COUNTIES THROUGH 545 PM EDT...

At 505 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roxbury, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Roxbury around 510 PM EDT.
  Talleysville around 525 PM EDT.

Other locations impacted by this storm include Wrights Corner,
Chickahominy Shore, Mountcastle, Orapax Farms, Elko, Sandston,
Glendale, Quinton, Colonial Downs, and Browns Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central and east central Virginia.

&&

LAT...LON 3755 7728 3755 7726 3754 7724 3754 7723
      3755 7723 3755 7697 3754 7696 3754 7694
      3755 7694 3755 7686 3754 7688 3752 7687
      3734 7694 3747 7733
TIME...MOT...LOC 2105Z 286DEG 8KT 3748 7716

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller
Local storm report, Jun 30, 4:19 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
519 PM EDT Sun Jun 30 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tstm Wnd Dmg     4 ESE Forksville        36.74N 77.98W
06/30/2024                   Brunswick          VA   911 Call Center

            Tree down on Evans Creek Road in Brunswick
            County. Time estimated.

&&

EI
Special weather statement, Jun 30, 4:19 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT Sun Jun 30 2024

NCZ014>017-032-102-VAZ097-098-302200-
Eastern Currituck NC-Pasquotank NC-Camden NC-Gates NC-Perquimans NC-
Western Currituck NC-Chesapeake VA-Virginia Beach VA-
519 PM EDT Sun Jun 30 2024

...STRONG THUNDERSTORMS WILL IMPACT CAMDEN...NORTHWESTERN
PASQUOTANK...NORTHWESTERN PERQUIMANS...SOUTHEASTERN GATES...AND
NORTHWESTERN CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF CHESAPEAKE
AND THE SOUTHEASTERN CITY OF VIRGINIA BEACH THROUGH 600 PM EDT...

At 518 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Back Bay to near Northwest to near
Belvidere. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Reduced visibility and minor flooding possible.
         Frequent cloud to ground lightning strikes.

Strong thunderstorms will be near...
  Virginia Beach, South Mills, Back Bay, Morgans Corner, and Moyock
  around 525 PM EDT.
  Elizabeth City around 540 PM EDT.

Other locations impacted by these storms include Horseshoe,
Pierceville, Peach, Tar Corner, Nicanor, Gregory, Sharon, Carter,
Spences Corner, and Lilly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern North Carolina...and southeastern Virginia.

&&

LAT...LON 3630 7620 3632 7620 3630 7622 3631 7657
      3635 7656 3632 7660 3632 7673 3651 7651
      3667 7624 3667 7587 3652 7582 3630 7616
TIME...MOT...LOC 2118Z 263DEG 20KT 3665 7609 3652 7618 3634 7649

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wray
Special weather statement, Jun 30, 4:19 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT Sun Jun 30 2024

VAZ066-067-079-080-302200-
Lunenburg VA-Nottoway VA-Dinwiddie VA-Brunswick VA-
519 PM EDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LUNENBURG...SOUTHERN
NOTTOWAY...WEST CENTRAL DINWIDDIE AND NORTHWESTERN BRUNSWICK COUNTIES
THROUGH 600 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Victoria, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Victoria around 525 PM EDT.
  Kenbridge around 530 PM EDT.

Other locations impacted by this storm include Gary, Bacons Fork,
Irby, Gills Corner, Loves Mill, Arvins Store, Barrows Store,
Murdocks, Forkland, and Nutbush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central Virginia.

&&

LAT...LON 3697 7839 3707 7836 3710 7819 3715 7803
      3702 7772 3681 7813
TIME...MOT...LOC 2119Z 298DEG 15KT 3703 7825

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller
Special weather statement, Jun 30, 4:26 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
526 PM EDT Sun Jun 30 2024

VAZ081-082-514-516-302200-
Charles City VA-Prince George VA-Eastern Henrico VA-
Eastern Chesterfield (Including Col. Heights) VA-
526 PM EDT Sun Jun 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHESTERFIELD...WEST
CENTRAL CHARLES CITY...NORTH CENTRAL PRINCE GEORGE AND SOUTHEASTERN
HENRICO COUNTIES AND THE CITY OF HOPEWELL THROUGH 600 PM EDT...

At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bellwood, or near Chester, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Jordans Point around 550 PM EDT.

Other locations impacted by this storm include Varina, Barnetts,
Jordan Point Country Club, Meadowville, Wayside, and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central, south central and east central Virginia.

&&

LAT...LON 3745 7742 3747 7734 3737 7703 3725 7721
      3736 7748
TIME...MOT...LOC 2125Z 295DEG 18KT 3741 7735

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Miller

The radar

The Norfolk radar (KAKQ), 88 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

5 flash flood. Local standard time, as filed.

Flash Flood, Virginia Beach (C)

When
June 30, 4:30 PM EST to 6:30 PM EST
Where
Virginia Beach (C) County, 1.1 mi W of Cape Henry to 1.98 mi W of Cape Henry
Cause
Heavy Rain
Reported by
Public
Coordinates
36.920, -76.020

There were several reports of street flooding on Shore Drive in the northeast corner of Virginia Beach.

Flash Flood, New Kent

When
June 30, 5:30 PM EST to 8:15 PM EST
Where
New Kent County, 1.38 mi S of Quinton Arpt to 1.1 mi S of Quinton Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
37.480, -77.130

There were several reports of flooding east of Interstate 295 toward Providence Forge.

Flash Flood, New Kent

When
June 30, 5:30 PM EST to 8:15 PM EST
Where
New Kent County, 1.3 mi WSW of New Kent to 1.07 mi SW of New Kent
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.510, -77.000

Flash flooding was reported on Winter Falls Drive.

Flash Flood, Henrico

When
June 30, 5:31 PM EST to 8:15 PM EST
Where
Henrico County, 4.73 mi SE of Lewis Gardens to 4.14 mi SE of Lewis Gardens
Cause
Heavy Rain
Reported by
Public
Coordinates
37.480, -77.210

Standing water was reported across Elko Road.

Flash Flood, New Kent

When
June 30, 5:43 PM EST
Where
New Kent County, 1.76 mi NW of Mountcastle to 1.68 mi NNW of Mountcastle
Cause
Heavy Rain
Reported by
Public
Coordinates
37.470, -77.100

Creek was overflowing. Yard and basement flooding was reported.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2024Every state in 2024This day in weather historyWarnings in Virginia, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1197906, 1197907, 1197908, 1197909, 1197910.